Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 422, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2012, 3:40 PM CDT for Rankin County, Simpson County, Mississippi. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2012, 3:40 PM CDT (20:40 UTC)
- Expired
- Jul 12, 2012, 4:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:02 PM CDT | TSTM WND DMG | 2 Se Braxton, MS | TREE DOWN ON OLD HIGHWAY 49 BETWEEN BRAXTON AND D LO. TIME ESTIMATED FROM RADAR. |
| Jul 12, 4:03 PM CDT | TSTM WND DMG | Braxton, MS | LARGE LIMBS DOWN. ONE LARGE LIMB FELL ON A VEHICLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS54 KJAN 122040
SVRJAN
MSC121-127-122145-
/O.NEW.KJAN.SV.W.0422.120712T2040Z-120712T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU JUL 12 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF STAR...
NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF MENDENHALL...
* UNTIL 445 PM CDT
* AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WHITES TO UNION TO 6 MILES EAST OF UNION MOVING NORTHEAST AT
20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WHITES BY 355 PM CDT...
HARRISVILLE BY 400 PM CDT...
MENDENHALL BY 410 PM CDT...
STAR BY 420 PM CDT...
PINEY WOODS BY 425 PM CDT...
CATO BY 440 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3191 9017 3193 9017 3194 9020 3202 9022
3203 9025 3205 9023 3208 9023 3209 9025
3221 8996 3225 8973 3205 8973 3189 8990
3186 9009
TIME...MOT...LOC 2040Z 226DEG 17KT 3204 9024 3190 9015
3186 8998
$$
BYB3 follow-up statements
588
WWUS54 KJAN 122105
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT THU JUL 12 2012
MSC121-127-122145-
/O.CON.KJAN.SV.W.0422.000000T0000Z-120712T2145Z/
SIMPSON MS-RANKIN MS-
405 PM CDT THU JUL 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES...
AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF STAR TO BRAXTON TO MENDENHALL MOVING NORTHEAST
AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MENDENHALL...D'LO AND BRAXTON BY 410 PM CDT...
PINEY WOODS AND STAR BY 415 PM CDT...
CATO BY 435 PM CDT...
PUCKETT BY 440 PM CDT...
JOHNS BY 445 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3210 9019 3221 8996 3225 8973 3205 8973
3189 8990 3186 9009
TIME...MOT...LOC 2105Z 226DEG 17KT 3212 9014 3200 8999
3193 8987
$$
BYB707
WWUS54 KJAN 122119
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU JUL 12 2012
MSC121-127-122145-
/O.CON.KJAN.SV.W.0422.000000T0000Z-120712T2145Z/
SIMPSON MS-RANKIN MS-
419 PM CDT THU JUL 12 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN RANKIN AND NORTH CENTRAL SIMPSON COUNTIES...
AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CATO MOVING NORTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JOHNS AND PUCKETT BY 425 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3198 8981 3202 9004 3213 9004 3221 8996
3225 8973 3205 8973
TIME...MOT...LOC 2119Z 229DEG 25KT 3209 8985
$$
BYB670
WWUS54 KJAN 122141
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU JUL 12 2012
MSC121-127-122150-
/O.EXP.KJAN.SV.W.0422.000000T0000Z-120712T2145Z/
SIMPSON MS-RANKIN MS-
441 PM CDT THU JUL 12 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN AND NORTH
CENTRAL SIMPSON COUNTIES WILL EXPIRE AT 445 PM CDT...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS AND THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER..WE ARE STILL ANTICIPATING THUNDERSTORMS WITH OCCASIONALLY
GUSTY WINDS...TORRENTIAL RAINS AND OCCASIONAL LIGHTNING ACROSS
SOUTHEASTERN PORTIONS OF RANKIN COUNTY TO LAST FOR AT LEAST THE NEXT
15 TO 20 MINUTES.
LAT...LON 3198 8981 3202 9004 3213 9004 3221 8996
3225 8973 3205 8973
TIME...MOT...LOC 2140Z 229DEG 25KT 3219 8972
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:04 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 12, 11:04 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1104 AM CDT THU JUL 12 2012 .UPDATE...LOCAL RADARS WERE ALREADY ACTIVE THIS MORNING WITH SHOWERS MOVING NE ACROSS MAINLY CENTRAL PORTIONS OF THE CWA. THE ASSOCIATED CLOUD COVER AND EARLY START TO THE ACTIVITY WILL LIMIT INSOLATION AND INSTABILITY TODAY. STILL...BY AFTERNOON A FEW STORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS AS THEY TRAIN OVER THE SAME AREAS. SOME PONDING OF WATER ON ROADS AS WELL AS MINOR BRIEF FLOODING IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. ONLY CHANGES TO THE FORECAST FOR THIS UPDATE WERE TO SLIGHTLY LOWER THE MAX TEMPS ACROSS THE NE FOR TODAY...AND TO ADJUST THE HOURLY TEMPS TO ACCOUNT FOR THE LATEST TRENDS. /27/ && .AVIATION...WIDESPREAD MVFR CONDITIONS WILL CONTINUE TODAY AND INTO FRIDAY WITH WITH NUMEROUS SHRA PRODUCING PERIODS OF IFR REDUCTIONS. TSRA SHOULD AGAIN BE SCATTERED MAINLY DURING THE 16Z-03Z TIME FRAME AS AN UPPER LEVEL SHEAR AXIS HOLDS NEARLY STATIONARY FROM SERN TX TO NRN MS. A NEARLY SATURATED AIRMASS WILL ALLOW FOR LOCALLY HEAVY RAINFALL AMOUNTS OVER 2 INCHES. OVERALL SURFACE WINDS WILL BE SSWLY 6-10KT WITH GUSTS TO 18KTS AT TIMES THEN BECOMING LESS THAN 6KTS DURING THE OVERNIGHT TIME PERIODS. AREAS OF IFR CEILINGS ARE LIKELY IN THE EARLY MORNING HOURS FRIDAY FROM 07-14Z...ESPECIALLY NW OF THE NATCHEZ TRACE PARKWAY. /40/ && .PREV DISCUSSION... /ISSUED 330 AM CDT THU JUL 12 2012/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT...CONTINUED CLOUDY AND WET THROUGH THE SHORT TERM WITH GREATEST RAIN CHANCES EXPECTED TODAY. OUR CWA WILL REMAIN IN A WEAKNESS BETWEEN A MID LEVEL HIGH CENTERED OVER THE FOUR CORNERS REGION AND THE SUBTROPICAL RIDGE NOSING FROM THE WESTERN ATLANTIC ACROSS THE SOUTHEAST STATES THROUGH FRIDAY. THE ASSOCIATED MID LEVEL SHEAR/VORT AXIS ORIENTED SW TO NE JUST TO THE NORTHWEST OF OUR CWA THIS MORNING WILL AGAIN COMBINE WITH A 2.25IN PW AIRMASS AND THE NEARLY DIFFUSE STALLED SURFACE BOUNDARY ACROSS SE ARKANSAS AND NW LOUISIANA TO RESULT IN SHOWERS AND A FEW STORMS MOVING ACROSS OUR CWA TODAY. A WEAK 1013MB LOW OVER THE SOUTHERN PLAINS MAY MAY NE ALONG THE STALLED BOUNDARY TODAY AS WELL TO ENHANCE COVERAGE OF THE CONVECTION. DESPITE THE RECENT RAINFALL OVER THE LAST SEVERAL DAYS...FLASH FLOOD GUIDANCE REMAINS RATHER HIGH ACROSS THE AREA. SOME PONDING OF WATER ON ROADS AS WELL AS MINOR BRIEF FLOODING IN LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE...BUT A FLASH FLOOD WATCH WILL NOT BE ISSUED WITH THIS PACKAGE. WIDESPREAD ONE TO TWO INCH RAIN AMOUNTS ARE EXPECTED THROUGH FRIDAY GENERALLY ALONG AND JUST NORTH OF THE NATCHEZ TRACE CORRIDOR. THE ANTICIPATED CLOUD COVER AND RAINFALL WILL HOLD TEMPERATURES TO BELOW NORMAL AGAIN TODAY. MOST SITES WILL BE HELP IN THE LOW TO MID 80S WITH WARMEST TEMPERATURES ACROSS THE SOUTHEAST WHERE UPPER 80S MAY BE ACHIEVED. ALTHOUGH LOWER...RAINFALL CHANCES WILL CONTINUE TONIGHT AND FRIDAY. COME FRIDAY MORNING THE AXIS OF MID LEVEL TROUGH WILL STILL BE NEAR THE MISSISSIPPI RIVER. MUCH OF THE WESTERN HALF OF OUR CWA WILL BE UNDER AN AIRMASS WITH PWS ABOVE TWO INCHES. THIS RICH MOISTURE COMBINED WITH DAYTIME HEATING WILL RESULT IN A DECENT AMOUNT OF CLOUD COVER AND RAIN CHANCES ACROSS OUR CWA AGAIN. PWS IN EXCESS OF TWO INCHES WILL LIKELY RESULT IN LOCALLY HEAVY RAINFALL WITH THE STRONGEST STORMS. ANOTHER DAY OF COOLER THAN NORMAL HIGHS IN THE UPPER 80S TO NEAR 90 DEGREES IS EXPECTED FRIDAY. /22/ LONG TERM...SATURDAY THROUGH THURSDAY...VERY SEASONAL WEATHER FOR MID JULY IS EXPECTED OVER THE WEEKEND AND INTO NEXT WEEK AS THE ARKLAMISS REMAINS PRIMARILY UNDER THE INFLUENCE OF SUBTROPICAL RIDGING NOSING IN FROM THE EAST. A WEAKNESS IN THE OVERALL RIDGE WILL REMAIN LOCKED JUST OFF TO OUR WEST UNTIL EARLY NEXT WEEK AS SUBTROPICAL RIDGING OVER THE INTERMOUNTAIN WEST/WESTERN PLAINS HANGS TOUGH BEFORE WEAKENING. DEEP/MOIST SOUTHERLY FLOW IN THE LOW LEVELS OF THE TROPOSPHERE WILL WORK TO KEEP PW VALUES IN RIGHT AROUND 2 INCHES ACROSS OUR NECK OF THE WOODS FOR THE FORESEEABLE FUTURE. MORNING STRATUS PRIOR TO SEASONAL AFTERNOON SHOWER/THUNDERSTORM ACTIVITY WILL BE THE NAME OF THE GAME AS RESULT...WITH A GENERAL DECREASE IN CONVECTION EXPECTED EACH NIGHT. HIGH TEMPERATURES IN THE LOW 90S/LOWS IN THE LOWER 70S OFFERED BY THE GFS MOS GUIDANCE LOOK VERY REASONABLE WITH FEW CHANGES MADE. A LOOK AT NWP VERTICAL TOTALS/INSTABILITY PARAMETERS FOR THIS WEEKEND DOES NOT REVEAL ANYTHING TOO WORRISOME AND WILL KEEP THE HWO CLEAR FOR NOW. A DAILY CHECK OF MORNING SOUNDINGS WILL HAVE A BETTER HANDLE ON THE POTENTIAL FOR ANY SEVERE STORMS/ MICROBURSTS OVER THE WEEKEND/EARLY NEXT WEEK. BY THE MIDDLE OF NEXT WEEK THE MODELS OFFER VARYING SOLUTIONS ALL POINTING TOWARD A STRENGTHENING RIDGE OVER THE DEEP SOUTH...WHICH IN TURN YIELDS SLIGHTLY WARMER AFTERNOON HIGHS(MID 90S) AND SLIGHTLY LOWER POPS. THE 00Z ECMWF IS AN OUTLIER COMPARED TO THE UKMET/GFS SUITE HANGING ON TO A WEAK S/WV DROPPING SOUTH INTO THE TN VALLEY MID WEEK. THIS WILL BE SOMETHING TO KEEP AN EYE ON AS SLIGHTLY COOLER TEMPS AND HIGHER POPS MAY BE WARRANTED IF THIS OCCURS...STILL A LONG WAY OUT. /BK/ && .FIRE WEATHER... ALTHOUGH RAIN HAS FALLEN OVER MUCH OF THE AREA THE LAST SEVERAL DAYS...MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS. EXPECTED RAINFALL INTO THE WEEKEND WILL BEGIN TO ALLEVIATE SOME OF THE RECENT DRY CONDITIONS. THE LONGER RANGE FORECAST CONTINUES TO HOLD GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES. IF WEATHER CONDITIONS UNFOLD AS EXPECTED INTO THE UPCOMING WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. /19/22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 69 90 70 / 92 41 42 40 MERIDIAN 83 68 92 69 / 85 33 45 37 VICKSBURG 83 69 88 69 / 95 42 44 39 HATTIESBURG 88 70 92 72 / 68 27 57 31 NATCHEZ 82 68 86 70 / 77 42 57 32 GREENVILLE 84 70 88 70 / 87 38 39 33 GREENWOOD 83 69 89 70 / 95 41 39 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 27/40/22/BK
Hazardous weather outlook, Jul 12, 2:27 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 227 PM CDT THU JUL 12 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>044- 047>049-053-054-059>062-131930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 227 PM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINS CAN BE EXPECTED EARLY TONIGHT AND AGAIN FRIDAY AFTERNOON. LOCALIZED FLOODING WILL BE POSSIBLE IN THE HEAVIER STORMS AND IN AREAS WHERE MULTIPLE STORMS TRACK ACROSS THE SAME AREA. RAINFALL AMOUNTS FROM ONE TO TWO INCHES WILL BE LIKELY WITH HIGHER TOTALS POSSIBLE. THE STRONGEST STORMS WILL ALSO PRODUCE GUSTY WINDS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ039-045-046-050>052-055>058-063>066-072>074-131930- NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH- JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION- LAMAR-FORREST- 227 PM CDT THU JUL 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINS OF ONE TO TWO INCHES IN LESS THAN 1 HOUR WILL BE POSSIBLE EARLY TONIGHT. THIS COULD PRODUCE LOCALIZED PONDING OF WATER ON ROADS AND MINOR STREET FLOODING IN URBAN AND POOR DRAINAGE AREAS. THE STRONGER STORMS WILL ALSO HAVE THE POTENTIAL FOR WIND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Special weather statement, Jul 12, 2:12 PM CDT, 1 hour 28 minutes before
MSZ063-064-121955- LAWRENCE MS-JEFFERSON DAVIS MS- 212 PM CDT THU JUL 12 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 212 PM CDT THU JUL 12 2012 ...HEAVY RAINS OVER PRENTISS MOVING NORTH... A THUNDERSTORM WITH HEAVY RAINFALL CAPABLE OF PRODUCING 35 MPH WINDS WAS LOCATED OVER PRENTISS AT 210 PM CDT...MOVING NORTH AT 20 MPH. VERY HEAVY RAINS OF 1 TO 2 INCHES ALONG WITH A FEW CLOUD TO GROUND LIGHTNING STRIKES...AND PONDING OF WATER ON ROADWAYS ARE LIKELY WITH THIS STORM. PEOPLE IN NORTHWESTERN JEFFERSON DAVIS AND NORTHEASTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3176 8999 3177 8976 3153 8978 3156 9002 TIME...MOT...LOC 1910Z 193DEG 16KT 3164 8986 40
Special weather statement, Jul 12, 2:48 PM CDT, 52 minutes before
MSZ054-055-059>063-122045-
ADAMS MS-SIMPSON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON MS-FRANKLIN MS-
COPIAH MS-
248 PM CDT THU JUL 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT THU JUL 12 2012
...LINE OF GUSTY STORMS WITH TORRENTIAL DOWNPOURS MOVING NORTH
THROUGH THE HIGHWAY 84 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM 4 MILES SOUTH OF NATCHEZ TO 4 MILES WEST
OF MONTICELLO AT 247 PM CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. RAINFALL RATES IN EXCESS OF 2 INCHES
PER HOUR ARE POSSIBLE...WHICH COULD RESULT IN AT LEAST MINOR PONDING
OF WATER ISSUES.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN COPIAH...NORTHERN FRANKLIN...JEFFERSON...NORTHERN
LAWRENCE...NORTHERN LINCOLN...SOUTHERN SIMPSON AND NORTHERN ADAMS
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3183 9119 3185 9094 3183 9085 3179 9085
3179 9074 3186 9071 3192 8976 3176 8990
3176 8997 3169 8997 3151 9013 3143 9141
3145 9152 3143 9155
TIME...MOT...LOC 1947Z 218DEG 17KT 3151 9138 3158 9017
BYBSpecial weather statement, Jul 12, 3:29 PM CDT, 11 minutes before
MSZ055-056-122115-
SMITH MS-SIMPSON MS-
329 PM CDT THU JUL 12 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT THU JUL 12 2012
...STRONG THUNDERSTORM PUSHING NORTHEAST THROUGH CENTRAL SMITH
COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 7 MILES SOUTH OF RALEIGH AT 329 PM CDT...MOVING NORTHEAST AT
20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EXTREME EAST CENTRAL SIMPSON AND SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3182 8953 3193 8969 3222 8945 3223 8935
3221 8932 3200 8932
TIME...MOT...LOC 2029Z 220DEG 16KT 3194 8954
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:12 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 43 min |
| Jul 12, 2:48 PM CDT | Special Weather Statement | JAN | Adams, Copiah, Franklin, Jefferson, Lawrence, Lincoln and 1 more | 57 min |
| Jul 12, 3:29 PM CDT | Special Weather Statement | JAN | Smith | 46 min |
| Jul 12, 3:47 PM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Jul 12, 4:03 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Smith | 62 min |
| Jul 12, 4:31 PM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Jul 12, 4:57 PM CDT | Special Weather Statement | JAN | Clarke, Lauderdale, Newton | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.